Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 7, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jun 22, 2022, 3:03 AM EDT for Alger County, Michigan. It took effect at Jun 22, 2022, 8:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2022, 3:03 AM EDT (07:03 UTC)
- In effect from
- Jun 22, 2022, 8:00 AM EDT
- Expired
- Jun 22, 2022, 4:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Marquette, MI
County Alger County, MI
The radar
The Marquette radar (KMQT), 77 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.1 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3262 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.0
The text
As transmitted.
821 WHUS43 KMQT 220703 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 303 AM EDT Wed Jun 22 2022 MIZ006-222000- /O.NEW.KMQT.BH.S.0007.220622T1200Z-220622T2000Z/ Alger- 303 AM EDT Wed Jun 22 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS AFTERNOON... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Alger County. * WHEN...From 8 AM EDT this morning through this afternoon. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Alger County: The Au Train River mouth at Au Train, the exposed regions of Grand Marais Harbor, and Pictured Rocks National Lakeshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ JAW
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 22, 2:03 AM EDT, 1 hour earlier.
Area forecast discussion, Jun 22, 2:03 AM EDT, 1 hour before
Area Forecast Discussion National Weather Service Marquette MI 203 AM EDT Wed Jun 22 2022 .SHORT TERM...(This Morning through Today) Issued at 202 AM EDT WED JUN 22 2022 WV imagery this morning shows drier air moving across Lake Superior behind a fropa overnight. Temperatures remain warm across the UP this morning, but should continue to fall through the overnight hours as we progress further into the relatively cooler air of the cold front. Some sct mid-level clouds can be seen along and ahead of the shrtwv moving through the UP as a sfc low pulls slowly away into James Bay. By sunrise, look for temps to fall to near 60 along Lake Superior and across the west, with low to mid 60s south and east. A nice change is in store for the UP today as drier air filters in from the NW. Breezy conditions will start the day as diurnal mixing occurs, but winds will become lighter by early afternoon as a ridge of high pressure replaces the passing sfc low. Winds will be primarily NW today, but there will be some backing towards the wast by evening with the ridge axis moving overhead. A lighter lake breeze is expected along Superior, but won't be as notable as Tuesday's. Some diurnal cu this morning will dissipate through the day, leaving behind temps in the upper 60s to mid 70s, though temps could approach 80 across the south-central with some downsloping and adiabatic warming. .LONG TERM...(Wednesday through Tuesday) Issued at 321 PM EDT TUE JUN 21 2022 We finally get some more seasonable weather come Wednesday as cooler temps following a cold front move over the area. Given the tight temp/pressure gradient along the front, we could see some breezy conditions Wednesday morning as the cold front leaves the area, especially in the east where some gusts over 30 mph are possible. Besides the seasonable to slightly below normal temps tomorrow, expect mostly sunny skies. As warm air begins advecting back into the area aloft Wednesday night, clear skies should allow lows to still reach the 40s in the far east, whereas 50 and above are expected in the central and west. As we move into the latter half of this week, an omega block over the southern US brings warmer than normal temps back across the area Thursday and Friday. Given that model and ensemble guidance shows us to be at the top of this block late this week, expect precip chances to be limited to shortwaves rotating around the block. Expect highs to be reaching at least the 80s Thursday and Friday, with a few spots reaching 90 as ensembles show temps in the 90th percentile. As we move into the weekend, expect to see some showers and thunderstorms return as a shortwave from Colorado lifts northeastwards and phases with a low pressure progging eastwards in southern Canada. Right now, depending on the model solution, it looks like we could see rain again as early as Thursday night/Friday. However, the better chances for rain showers and thunderstorms looks to occur when the cold front of the low passes over Upper MI Saturday/Saturday night. As the comma head of the low wraps around over us behind the cold front Sunday, there is a small chance that we could see some light rain showers across the area. Currently, severe wx is not expected; while MUCAPEs are generally around 1 to 2 kJ/kg Thursday night into Friday night, shear and helicity are somewhat lacking (bulk shear around only 20 to 25 kts, with a few spots around 30 kts, and helicity around only 100 to 150 m2/s2). When the cold front moves through Saturday/Saturday night, energy is lacking, hindering severe weather development. High temps Saturday are expected to be a bit cooler, only getting into the upper 70s to low 80s; highs Sunday are to be even cooler, with temps struggling to even reach 70. Lows from Friday night to Sunday night are expected to cool each night as well, going from near 60 Friday night to low 50s Saturday night to mid to upper 40s Sunday night. Sunday could be another breezy day due to the CAA behind the front. More seasonable weather is expected to round out the early part of next week as sfc ridging is projected to move back over Upper MI. There may be a cold front that moves into the CWA next Tuesday which could bring more showers and thunderstorm across the area. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 133 AM EDT WED JUN 22 2022 VFR conditions will prevail through the TAF period behind a passing cold front. Brief gusty conditions from the NW this morning will diminish quickly by early aftn with light winds and clear skies expected. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 342 PM EDT TUE JUN 21 2022 A couple of thunderstorms are possible over the eastern lake early this evening as southwest winds of 20 to 30 knots across the western and central lake become west winds of 20 to 25 knots across the eastern half of the lake late tonight due to a shortwave moving through Lake Superior. Expect winds to become 20 knots or less by Wednesday afternoon, save for a few southwest to westerly gusts over the north central lake up to 25 knots late Wednesday afternoon into early Wednesday evening. These light winds are expected to remain across the lake for the duration of the forecast period, save for possibly some higher gusts Sunday. Thunderstorms are possible across Lake Superior Thursday night through Saturday. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JAW LONG TERM...TAP AVIATION...JAW MARINE...TAP
Hazardous weather outlook, Jun 21, 3:32 PM EDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 332 PM EDT Tue Jun 21 2022 MIZ001>007-009>014-084-085-221945- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 332 PM EDT Tue Jun 21 2022 /232 PM CDT Tue Jun 21 2022/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Record to near record warmth is expected across parts of Upper Michigan into this evening. See the latest Heat Advisory statement for more details. There is a high swim risk for Lake Michigan beaches through this evening. See the latest Beach Hazards Statements for more details. There is a chance of thunderstorms late this afternoon and evening across central and eastern Upper Michigan. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional thunderstorm chances will return at times Thursday night into the weekend. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-221945- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 332 PM EDT Tue Jun 21 2022 /232 PM CDT Tue Jun 21 2022/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight There is a chance of thunderstorms late this afternoon and evening over the east half. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional thunderstorm chances will return at times Thursday night into the weekend. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-221945- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 332 PM EDT Tue Jun 21 2022 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight There is a chance for thunderstorms late this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional thunderstorm chances will return at times Thursday night into the weekend. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. TDUD
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.